Adderall (amphetamine and dextroamphetamine) is a prescription medication that is used to treat attention deficit hyperactivity disorder (ADHD). It is also used to treat narcolepsy. Because Adderall is an amphetamine and is commonly abused, there are special rules for prescribing it.
Seroquel is an atypical antipsychotic medication that is used for the treatment of schizophrenia and bipolar disorder. While it cannot cure these conditions, the medication is generally successful in helping to manage symptoms. Seroquel comes in tablet form and is believed to block or lessen the effect of certain chemicals in the brain.
Both meds are different to one another, and they would have different reactions too, however for more details please speak to the doc/pharmacist.
Take care, be safe, please, best wishes.
The other poster explained the difference between the classes of meds so I won't get into that.
Seroquel, in doses over 300-400mg, will basically screw with your Dopamine receptors royally while taking Adderall at the same time (they work on different receptors, but Seroquel is a dopamine ANTAgonist (inhibits dopamine receptor functionin), and Adderall is a dopamine AGONIST (activates dopamine receptors). So being on both drugs at once is strange.
Unless you were prescribed it for insomnia (usually 25mg or less), I'd seek a second opinion from another doctor. Seroquel can have nasty side effects like akathesia, neuroleptic malignant syndrome, extrapyrimidal side effects, and can even cause Tardive Dyskinesia. These are serious side effects that can be permanent, and there are TONS of safer alternative anti-insomnia meds (Trazadone, any tricyclic antidepressant, Ambien, Lunesta, Sonata, and benzodiazepines). These are much safer than Seroquel, which can also cause weight gain and diabetes type 2.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Oct 2010 • 1 answer
Posted 22 Nov 2010 • 2 answers
Posted 10 Sep 2015 • 1 answer
Posted 29 Apr 2016 • 4 answers
Posted 25 Feb 2018 • 2 answers